A 69-year-old woman developed transfusion-related acute lung injury following off-label treatment with bamlanivimab for COVID-19Footnote 1 .
The woman presented to the hospital due to fevers, nausea, generalised weakness, vomiting and dyspnoea. Her test showed positive result for COVID-19 infection. Thus, she started receiving off-label treatment with bamlanivimab [banlamivimab; dosage not stated] infusion. Approximately 45 minutes after initiation of the infusion, she had sudden onset of dyspnoea and rigors. She was found hypoxic, febrile, tachypneic and hypertensive. She had acute respiratory distress.
Thus, infusion was discontinued and the woman was treated with methylprednisolone [Solumedrol] and diphenhydramine [Benadryl]. Her lab test showed increased troponin, white blood cell count and lactic acid. A chest x-ray revealed new pulmonary oedema. Based on the findings, she was diagnosed with transfusion-related acute lung injury caused by bamlanivimab. She recovered completely with supportive treatment and discharged.